Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Quad Cities, IA

June 26, 2013Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 26, 2013, 12:48 AM CDT for Buchanan County, Delaware County, Iowa. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 12:48 AM CDT (05:48 UTC)
Expired
Jun 26, 2013, 6:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:10 AM CDTFLASH FLOODIndependence, IAMAJOR FLASH FLOODING DEVELOPING. ALMOST EVERY STREET UNDERWATER AND CLOSED. RAINFALL RATES WELL OVER 2 INCHES AN HOUR. SERIOUS SITUATION DEVELOPING. HEAVY RAIN CONTINUES...ESTIMATE 2 TO 4+ INCHES HAS FALLEN.
Jun 26, 1:10 AM CDTHEAVY RAIN 2Independence, IAPAST 75 MINUTES...HEAVY RAIN CONTINUES. SERIOUS PONDING...APPROACHING FLASH FLOODING CONDITIONS.
Jun 26, 2:15 AM CDTHEAVY RAIN 4.5N Independence, IAMODERATE TO HEAVY RAIN CONTINUES. MAJOR FLASH FLOODING.
Jun 26, 2:16 AM CDTFLASH FLOODN Independence, IAMAJOR FLASH FLOODING FROM 4.5 INCHES SO FAR. WATER EVERWHERE AND MOST ROADS IMPASSABLE AND CLOSED. HEAVY TO MODERATE RAIN CONTINUES.
Jun 26, 2:16 AM CDTHEAVY RAIN 41 E Independence, IAHEAVY RAIN STILL OCCURRING.
Jun 26, 3:13 AM CDTHEAVY RAIN 5N Independence, IALIGHT TO MODERATE RAIN CONTINUES.
Jun 26, 3:48 AM CDTFLASH FLOODN Independence, IAHIGHWAY 150 IS DOWN TO ONE LANE DUE TO HIGH WATER ON THE ROAD IN INDEPENDENCE.
Jun 26, 3:48 AM CDTHEAVY RAIN 5.5N Independence, IA
Jun 26, 5:08 AM CDTFLASH FLOODIndependence, IAUNPRECEDENTED AND HISTORIC FLASH FLOODING OCCURRING IN TOWN AND MUCH OF THE COUNTY. LIFE THREATENING CONDITIONS CONTINUE.
Jun 26, 5:18 AM CDTHEAVY RAIN 4.2Ryan, IA
Jun 26, 5:58 AM CDTHEAVY RAIN 6.1N Independence, IA
Jun 26, 6:10 AM CDTHEAVY RAIN 5.31Quasqueton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2162 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS53 KDVN 260548
FFWDVN
IAC019-055-261145-
/O.NEW.KDVN.FF.W.0031.130626T0548Z-130626T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF INDEPENDENCE...
  WESTERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 645 AM CDT

* AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL 
  THAT WILL RESULT IN FLASH FLOODING OVER THE WARNED AREA. RAINFALL 
  AMOUNTS OF 2 TO 3 INCHES HAS LIKELY OCCURRED OVER THE PAST HOUR 
  OVER ESPECIALLY SOUTHERN BUCHANAN COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
  STANLEY...LAMONT...JESUP...HAZLETON...FAIRBANK...AURORA AND
  MASONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED WITHIN THE NEXT 
HOUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

&&

LAT...LON 4264 9161 4230 9145 4231 9207 4265 9208

$$

SHEETS
4 follow-up statements
222 
WGUS73 KDVN 260630
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT WED JUN 26 2013

IAC019-055-261145-
/O.CON.KDVN.FF.W.0031.000000T0000Z-130626T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-BUCHANAN IA-
130 AM CDT WED JUN 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
BUCHANAN AND WESTERN DELAWARE COUNTIES...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS MOVING SLOWLY AND REDEVELOPING OVER MUCH OF 
BUCHANAN COUNTY. AT 110 AM...A TRAINED WEATHER SPOTTER IN 
INDEPENDENCE REPORTED 2 INCHES OF RAIN SINCE ABOUT MIDNIGHT AND 
DEVELOPING FLASH FLOODING. 

DOPPLER RADAR INDICATED THE HEAVIEST RAINFALL AMOUNTS AND GREATEST 
THREAT OF FLASH FLOODING WAS OVER RURAL SOUTH CENTRAL BUCHANAN 
COUNTY...JUST WEST OF THE WAPSIPINICON RIVER BETWEEN THE COMMUNITIES 
OF BRANDON...ROWLEY...TROY HILLS AND WALKER. RAINFALL AMOUNTS OF 3 
TO 5 INCHES IN THE PAST 90 MINUTES WILL LIKELY CAUSE FLASH FLOODING 
ALONG THE SAND CREEK AND BEAR CREEK...LEADING INTO THE WAPSIPINICON 
RIVER. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP...
STANLEY...LAMONT...HAZLETON...FAIRBANK...AURORA AND MASONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH OR MORE IS POSSIBLE WITHIN THE 
NEXT HOUR...RESULTING IN WIDESPREAD FLASH FLOODING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4264 9161 4230 9145 4231 9207 4265 9208

$$

SHEETS
769 
WGUS73 KDVN 260739
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 AM CDT WED JUN 26 2013

IAC019-055-261145-
/O.CON.KDVN.FF.W.0031.000000T0000Z-130626T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-BUCHANAN IA-
239 AM CDT WED JUN 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
BUCHANAN AND WESTERN DELAWARE COUNTIES...

AT 226 AM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT 
OFFICIALS REPORTED FLASH FLOODING DUE TO VERY HEAVY RAINFALL THAT 
HAS FALLEN ACROSS BUCHANAN COUNTY. RAINFALL AMOUNTS OVER 4 INCHES 
WAS REPORTED IN INDEPENDENCE...WHERE WIDESPREAD FLASH FLOODING AND 
FLOODED STREETS WAS REPORTED. DOPPLER RADAR ESTIMATES INDICATED 
WIDESPREAD RAINFALL OF 4 TO 6 INCHES HAS FALLEN FROM WEST CENTRAL TO 
SOUTH CENTRAL PORTIONS OF THE COUNTY. 

THUNDERSTORMS MAY PRODUCE AN ADDITIONAL INCH OR MORE OF RAINFALL 
BEFORE SUNRISE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP...
STANLEY...LAMONT...HAZLETON...FAIRBANK...AURORA AND MASONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON SAND CREEK...OTTER CREEK...AND BEAR 
CREEK.

MAJOR FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND 
STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4264 9161 4230 9145 4231 9207 4265 9208

$$

SHEETS
358 
WGUS73 KDVN 261054
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 AM CDT WED JUN 26 2013

IAC019-055-261145-
/O.CON.KDVN.FF.W.0031.000000T0000Z-130626T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-BUCHANAN IA-
554 AM CDT WED JUN 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
BUCHANAN AND WESTERN DELAWARE COUNTIES...

THIS IS A HISTORIC AND POTENTIALLY LIFE THREATENING SITUATION WITH 
MAJOR FLOODING ONGOING.

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. RAINFALL AMOUNTS OF 4 TO WELL OVER 6 INCHES HAS FALLEN 
OVER THE PAST 5 HOURS WITH RAIN CONTINUING.

WIDESPREAD FLASH FLOODING IS BEING REPORTED WITH MANY AREA ROADS 
IMPASSABLE AND CLOSED DUE TO RUNNING WATER.

THE WAPSIPINICON RIVER AT INDEPENDENCE WILL CREST BY EARLY AFTERNOON 
WITH A LIKELY ALL-TIME RECORD CREST WITH SIGNIFICANT TO MAJOR DAMAGE 
POSSIBLE TO STRUCTURES NEAR THE RIVER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANLEY...
LAMONT...JESUP...HAZLETON...FAIRBANK...AURORA AND MASONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS HAPPENING ON MOST LOCAL STREAMS AND CREEKS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4264 9161 4230 9145 4231 9207 4265 9208

$$

NICHOLS
839 
WGUS73 KDVN 261144
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 AM CDT WED JUN 26 2013

IAC019-055-261151-
/O.EXP.KDVN.FF.W.0031.000000T0000Z-130626T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-BUCHANAN IA-
644 AM CDT WED JUN 26 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT FOR BUCHANAN AND
WESTERN DELAWARE COUNTIES...

WIDESPREAD FLOODING AND POTENTIALLY LIFE THREATENING SITUATION FROM 
WIDESPREAD 4 TO OVER 6 INCHES OF RAIN OVERNIGHT.

THIS PRODUCT WILL BE REPLACED WITH AN AREAL FLOOD WARNING PRODUCT.

LAT...LON 4264 9161 4230 9145 4231 9207 4265 9208

$$

NICHOLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:18 AM CDT, 30 minutes earlier.

Area forecast discussion, Jun 26, 12:18 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT WED JUN 26 2013

.SYNOPSIS...
ISSUED AT 319 PM CDT TUE JUN 25 2013

THE ACTIVE WEATHER PATTERN REMAINS OVER THE REGION TODAY.  AN UPPER
RIDGE WAS LOCATED OVER THE CENTRAL U.S. WITH A S/W OVER THE NORTHERN
ROCKIES.  AT THE SURFACE LOW PRESSURE WAS OVER THE DAKOTAS WITH A
WARM FRONT EXTENDING SOUTHEAST THROUGH EASTERN IOWA AND NORTHERN
ILLINOIS.  THE AIRMASS SOUTH OF THE WARM FRONT WAS MOIST WITH THE H8
ANALYSIS SHOWING A RIBBON OF 12C TO 15C PLUS DEWPOINTS FROM TEXAS
INTO IOWA AND NEBRASKA. BY EARLY AFTERNOON SCATTERED TSRA WERE
DEVELOPING AGAIN OVER SOUTHEAST IOWA AND WEST CENTRAL IL.  THESE
SHRA/TSRA WERE ASSOCIATED WITH A SMALL VORT THAT WAS EVIDENT IN THE
LATEST VISIBLE SATELLITE IMAGERY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 319 PM CDT TUE JUN 25 2013

THE FLASH FLOOD THREAT REMAINS A REAL CONCERN OVER THE AREA FOR
TONIGHT WITH THE WARM FRONT OVER THE NORTHERN CWFA AND PW/S FORECAST
TO INCREASE AROUND 2 INCHES NEAR THE BOUNDARY THIS EVENING.
INCREASING SWLY H8 WINDS THIS EVENING AND MUCAPES AROUND 2000J/KG
SOUTH OF THE FRONT SHOULD SUPPLY ENOUGH FORCING AND INSTABILITY TO
INITIATE THUNDERSTORMS OVER THE NORTHERN HALF OF IOWA BY LATE
EVENING.  THIS SCENARIO WOULD FAVOR THE NORTHERN HALF OF THE CWFA
FOR A HEAVY RAIN THREAT...SO WILL CONTINUE TO THE FLASH FLOOD WATCH
OVERNIGHT.  MESOSCALE MODELS WERE SUGGESTING THE STORMS WILL
PROPAGATE TO THE SOUTH INTO THE SOUTHERN CWFA BY LATE EVENING.  IF
THIS OCCURS THEY COULD BRING SOME HEAVY RAIN TO AREAS SOUTH OF
I80...BUT THE GROUND OVER THE SOUTHERN CWFA IS DRIER AND COULD SOAK
UP A GOOD RAIN...LIMITING A WIDESPREAD FLASH FLOODING THREAT. THERE
WILL ALSO BE A SEVERE WEATHER RISK WITH THE STORMS OVERNIGHT WITH
WIND AND HAIL THE MAIN CONCERNS.

FOR WEDNESDAY THE OVERNIGHT CONVECTION SHOULD STABILIZE THE
AIRMASS FOR THE MORNING HOURS. BY AFTERNOON THE NORTHERN ROCKIES
S/W AND WEAK COLD FRONT SHOULD BE MOVING THROUGH THE REGION. THE
TIME OF THESE FEATURES PASSING THROUGH SUGGESTS THE THREAT OF
SIGNIFICANT THUNDERSTORM DEVELOPMENT AND HEAVY RAIN WILL BE EAST
OF THE FORECAST AREA SO THE EXPIRATION TIME OF THE FLASH FLOOD
WATCH WILL REMAIN 7 AM WEDNESDAY. DESPITE THE SURFACE BOUNDARY
MOVING THROUGH THE WARM HUMID CONDITIONS WILL REMAIN OVER THE AREA
THROUGH THE AFTERNOON. WEDNESDAY HIGHS SHOULD STILL BE IN THE 80S
TO NEAR 90.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 319 PM CDT TUE JUN 25 2013

REMNANT CONVECTION FROM WEDNESDAY AFTERNOON SHOULD LINGER INTO THE
EARLY EVENING BEFORE DISSIPATING. AS SUCH SCHC POPS ARE OVER ROUGHLY
THE EASTERN THIRD OF THE CWFA DURING THE EVENING.

AFTER MIDNIGHT AND THROUGH THURSDAY QUIET AND DRY CONDITIONS SHOULD
BE SEEN ACROSS THE AREA. A LACK OF FORCING SHOULD PRECLUDE ANY
CONVECTION FROM DEVELOPING FOR MUCH OF THE DAY ON THURSDAY.

THURS NIGHT THE MCS TOOLS ARE GIVING A WEAK SIGNAL SUGGESTING SOME
LOOSELY ORGANIZED CONVECTION DEVELOPING IN SOUTHERN IOWA LATE THURS
AFTERNOON/EVENING AND THEN MOVING GENERALLY SOUTHEAST THURS NIGHT.
IF CORRECT...THIS CONVECTION WOULD CATCH THE FAR SOUTHWEST PART OF
THE CWFA. GIVEN THE OVERALL UNCERTAINTY IN MOISTURE AND FORCING...
HAVE OPTED TO GO WITH SCHC POPS IN THE FAR SOUTHWEST PARTS OF THE
CWFA THURS NIGHT.

ON FRIDAY THERE ARE DISAGREEMENTS AMONG THE MODELS BUT WHAT IS
SUGGESTED IS A RESPECTABLE VORT MAX/SHORT WAVE WILL COME DOWN IN THE
NORTHWEST FLOW DURING THE AFTERNOON HOURS. DIURNAL HEATING MAY BE
ENOUGH TO GENERAL AFTERNOON ISOLATED CONVECTION OVER ROUGHLY THE
EASTERN HALF OF THE CWFA.

FRIDAY NIGHT ON...
THE MODEL CONSENSUS HAS SCHC POPS OVER ROUGHLY THE NORTHEAST THIRD
OF THE CWFA. IF CONVECTION DEVELOPS FRI AFTERNOON IT WOULD LINGER
INTO THE EVENING BEFORE DISSIPATING.

THE OVERALL FLOW PATTERN ALOFT CHANGES FOR THE WEEKEND AND EARLY
NEXT WEEK. THERE IS DISAGREEMENT ON PLACEMENT AND STRENGTH OF THE
OVERALL FEATURES BUT THE GLOBAL MODELS GENERALLY AGREE THAT AN UPPER
LOW WILL BE EITHER OVER OR JUST EAST OF THE AREA. WITH A COLD POOL
ALOFT AND DISTURBANCES ROTATING AROUND THE LOW THERE SHOULD BE A
THREAT OF DIURNAL SHOWERS BOTH SATURDAY AND SUNDAY
AFTERNOON/EVENING. THE MODEL CONSENSUS HAS SCHC/CHC POPS REFLECTING
THIS WITH TEMPERATURES AROUND NORMAL.

THE MODEL CONSENSUS CURRENTLY HAS SUNDAY NIGHT MAINLY DRY AS THE
UPPER LOW MOVES INTO THE OHIO VALLEY.

MONDAY/TUESDAY NORTHWEST FLOW ALOFT IS WELL ESTABLISHED ACROSS THE
MIDWEST. ALTHOUGH HIGHLY SMOOTHED...THE MODELS SHOW NUMEROUS WEAK
DISTURBANCES EMBEDDED IN THE FLOW. ANY ONE OF THESE FEATURES MAY BE
CAPABLE OF GENERATING DIURNAL CONVECTION IF SUFFICIENT LIFT AND
MOISTURE ARE AVAILABLE. THE MODEL CONSENSUS HAS SCHC/CHC POPS FOR
BOTH MONDAY AND TUESDAY REFLECTING THIS.                ..08..

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1210 AM CDT WED JUN 26 2013

SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS EARLY THIS
MORNING AS AN UPPER LEVEL IMPULSE MOVES THROUGH THE AREA. CID AND
DBQ WILL BE MOST IMMEDIATELY IMPACTED...WITH MLI AND BRL TO
FOLLOW BY 3 AM. TEMPO GROUPS FOR THUNDERSTORMS ARE RATHER
CONSERVATIVE WITH IFR TO MVFR CONDITIONS...BUT STORMS WILL BE CAPABLE OF
PERIODS OF VERY HEAVY RAIN...HAIL AND LIFR CONDITIONS. THERE IS
SOME UNCERTAINTY IN THE HOW THESE STORMS WILL EVOLVE AND EXIT
OVERNIGHT...AND FOR NOW HAVE TEMPO GROUPS TRANSITIONING TO VCTS
WORDING. WEDNESDAY...A FRONT WILL BRING A WIND SHIFT AND POSSIBLY
PRODUCE SOME SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...BUT
THIS POTENTIAL IS TOO UNCERTAIN TO MENTION IN THE TAFS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL FROM 15Z ONWARD.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.
&&

SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...08
AVIATION...SHEETS
Hazardous weather outlook, Jun 25, 9:50 AM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CDT TUE JUN 25 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
950 AM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE
OUTLOOK AREA. LOCALLY HEAVY RAINFALL WITH WIDESPREAD 1 TO 3 INCHES
WILL BE LIKELY. SOME STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON
AND EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS TO 70 MPH
AND ALSO LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. AN ISOLATED
TORNADO MAY ALSO BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS GENERALLY ALONG AND NORTH
OF INTERSTATE 80 THROUGH WEDNESDAY MORNING.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA.

AREA RIVERS ARE RISING WITH MANY POINTS TO EXPERIENCE MODERATE TO
MAJOR RIVER FLOODING. SEE THE LATEST RIVER PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED EARLY WEDNESDAY MORNING AS THE SYSTEM
FOR TONIGHT EXITS THE AREA TO THE EAST.  ISOLATED SEVERE WIND GUSTS
OF 60 MPH OR HAIL OVER QUARTER SIZED MAY BE POSSIBLE.

REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON
ACROSS AREAS MAINLY EAST OF THE MISSISSIPPI RIVER AS A COLD FRONT
MOVES THROUGH THE AREA.  SEVERE STORMS ARE POSSIBLE...MOSTLY ACROSS
PARTS OF ILLINOIS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.
REPORTS OF HEAVY RAINFALL TOTALS OVER 1 INCH AND ADDITIONAL WATER
ISSUES WOULD BE APPRECIATED.

14/NICHOLS

In the hours before

Special weather statement, Jun 25, 8:11 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT TUE JUN 25 2013

ILZ026-035-260200-
MCDONOUGH-WARREN-
811 PM CDT TUE JUN 25 2013

...STRONG THUNDERSTORM WITH HEAVY RAIN   ...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLCHESTER...OR NEAR MACOMB...MOVING
NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MACOMB AROUND 815 PM CDT...
  6 MILES SOUTHEAST OF SCIOTA AROUND 820 PM CDT...
  GOOD HOPE AND BARDOLPH AROUND 825 PM CDT...
  9 MILES NORTHWEST OF NEW PHILADELPHIA AROUND 830 PM CDT...
  BUSHNELL AROUND 835 PM CDT...
  LITTLE SWAN LAKE...PRAIRIE CITY AND 9 MILES SOUTHEAST OF ROSEVILLE
  AROUND 845 PM CDT...

ONE HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 45 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN WILL OCCUR WITH THIS STORM...WITH RAINFALL
AMOUNTS OF AN INCH OR MORE POSSIBLE IN LESS THAN AN HOUR. THIS WILL
LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. IN
ADDITION...MOTORISTS SHOULD BE PREPARED FOR POOR VISIBILITIES IN THE
HEAVY RAIN.

LAT...LON 4041 9088 4079 9063 4068 9043 4050 9044
      4031 9068
TIME...MOT...LOC 0108Z 213DEG 25KT 4045 9071

12
Local storm report, Jun 25, 8:47 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             BUSHNELL                40.55N 90.50W
06/25/2013  E0.25 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            HEAVY RAIN REPORTED AS WELL.

&&

GROSS
Local storm report, Jun 25, 9:18 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             1 S PRAIRIE CITY        40.61N 90.46W
06/25/2013  E1.00 INCH       MCDONOUGH          IL   PUBLIC

            HAIL HALF INCH UP TO AROUND AN INCH IN DIAMETER REPORTED.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:19 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn56 min
Jun 25, 11:51 PM CDTSevere Thunderstorm WarningDVNBuchanan54 min
Jun 26, 2:18 AM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Jones, Linn6 hr
Jun 26, 2:30 AM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn45 min
Jun 26, 2:48 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn and 1 more42 min
Jun 26, 3:51 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Jun 26, 3:51 AM CDTRiver Flood WarningDVNCedar, Jones, Linn5 days
Jun 26, 3:54 AM CDTSpecial Weather StatementDVNCedar, Clinton, Muscatine, Scott51 min
Jun 26, 6:50 AM CDTAreal Flood WarningDVNBuchanan, Delaware12 hr
Jun 26, 8:10 AM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Jones, Linn9 hr
Jun 26, 5:46 PM CDTSpecial Weather StatementDVNBenton, Linn59 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.